MAUDE Adverse Event Report: SYNTHES GMBH FEMORAL NECK SYSTEM INSERTION HANDLE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH FEMORAL NECK SYSTEM INSERTION HANDLE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 03.168.008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the aiming arm slipped out of the plate after inserting the femoral neck system (fns).The locking compression plate (lcp) screw was released and the aiming arm came away.The surgery was completed successfully with a five (5) minute delay.Concomitant device: unk - plates: trauma(part# unknown, lot# unknown, qty unknown).This report is for one (1) femoral neck system insertion handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary visual inspection: the complaint devices insert handle (product code: 03.168.008, lot number: 170435-105) was returned to cq west chester for investigation.During visual inspection, no issues were identified on the returned part that could have contributed to the complaint condition.Functional test: a functional test could not be performed as the device was not returned with a mating device for evaluation.Can the complaint be replicated with the returned device(s)? no, the complaint cannot be replicated as a functional test could not be performed.Document/specification review: based on the date of manufacture, the current and manufactured version of drawing were reviewed.Complaint confirmed: no, the complaint condition cannot be confirmed during physical device investigation.Conclusion: the insertion instrument was returned without a mating device to evaluate the allegation, hence the complaint was not confirmed.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part #: 03.168.008 lot #: 170435-105 manufacturing site: werk selzach supplier: leitner ag release to warehouse date: 30 aug 2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: g1, h3, h6.

Brand Name
FEMORAL NECK SYSTEM INSERTION HANDLE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES ÖSTERREICH GMBH (PRODUKTION)
eimattstrasse 3
oberdorf 4436
SZ   4436
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12704166
Report Number8030965-2021-09043
Device Sequence Number1558542
Product Code KTT
UDI-Device Identifier07611819657342
UDI-Public07611819657342
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.008
Device Lot Number170435-105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA
Patient SexUnknown